Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 14, 2008, 7:06 AM MST for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Feb 14, 2008, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2008, 7:06 AM MST (14:06 UTC)
- In effect from
- Feb 14, 2008, 11:00 AM MST
- Expired
- Feb 14, 2008, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3197 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 141406 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 706 AM MST THU FEB 14 2008 ...STRONG UPPER LEVEL SYSTEM TO BRING WINDY AND DRY CONDITIONS TO PORTIONS FOR SOUTHERN NEW MEXICO THIS AFTERNOON... .WE WILL SEE A WINDY AND DUSTY DAY DEVELOP THIS AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER SOUTHERN CALIFORNIA. STRONG SOUTHWEST WINDS...COUPLED WITH VERY DRY AIR IN PLACE ACROSS AREAS OF THE SOUTHERN NEW MEXICO LOWLANDS EAST OF THE RIO GRANDE...AND HIGH TO VERY HIGH FIRE DANGER ACROSS MUCH OF THE AREA...WILL RESULT IN RED FLAG CONDITIONS THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. NMZ112-TXZ055-056-142215- /O.NEW.KEPZ.FW.W.0002.080214T1800Z-080215T0300Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 706 AM MST THU FEB 14 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. SOUTHWEST WINDS FROM 20 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP ACROSS SOUTHERN NEW MEXICO BY EARLY THIS AFTERNOON. RELATIVE HUMIDITY WILL REMAIN LITTLE CHANGED FROM YESTERDAY AFTERNOON...DROPPING INTO THE LOWER TEENS AGAIN TODAY ACROSS THE LOWLANDS EAST OF THE RIO GRANDE. THESE WEATHER CONDITIONS...COMBINED WITH HIGH FIRE DANGER RATINGS ACROSS SOUTHERN NEW MEXICO...MEAN THAT RED FLAG CONDITIONS ARE EXPECTED THROUGH MUCH OF THE DAY TODAY. DIMINISHING WINDS AND INCREASING RELATIVE HUMIDITY AFTER SUNSET TODAY WILL BRING RED FLAG CONDITIONS TO AN END. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PIEPER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 14, 3:50 AM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 14, 3:50 AM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
350 AM MST THU FEB 14 2008
.SYNOPSIS...
AN UPPER LOW WILL MOVE INTO SOUTHERN CALIFORNIA THIS AFTERNOON...
SPREADING SOME CLOUDS AND WINDY CONDITIONS TO THE BORDERLAND. A FEW
AREAS OF BLOWING DUST WILL ALSO DEVELOP WITH THE WINDS THIS
AFTERNOON. THE UPPER LOW WILL MOVE JUST SOUTH OF THE BOOTHEEL
SATURDAY MORNING AND INTO THE TEXAS PANHANDLE SATURDAY EVENING. THIS
WILL BEGIN RAIN SHOWERS IN THE GILA LATE TONIGHT AND THEN TURN TO
SNOW FRIDAY MORNING. THE RAIN SHOWERS WILL SPREAD SOUTHEAST
THROUGHOUT THE DAY FRIDAY AND THEN BECOME MIXED OR CHANGE TO SNOW
ACROSS THE LOWLAND FRIDAY NIGHT. WINTER STORM WATCHES FOR HEAVY SNOW
HAVE BEEN POSTED FOR THE GILA WILDERNESS AND THE SOUTHERN SACRAMENTO
MOUNTAINS. MOSTLY SUNNY TO PARTLY CLOUDY SKIES RETURN TO THE AREA
SUNDAY INTO THE BEGINNING OF NEXT WEEK...WITH TEMPERATURES BACK
ABOVE NORMAL.
&&
.DISCUSSION...
UPPER LOW NOW DROPPING SOUTH AND WAS OVER EASTERN NEVADA EARLY THIS
MORNING. IN GENERAL THE MODELS ARE LESS AGGRESSIVE WITH THE COOLING
FROM YESTERDAYS RUNS AND FALL INTO TWO CAMPS WITH SOME MAJOR
DIFFERENCES. GFS/ECMWF MAKE UP ONE CAMP...BOTH WITH SIMILAR PATHS
FOR THE LOW. BOTH MOVE THE LOW TO SOUTHEAST ARIZONA FRIDAY
AFTERNOON...JUST SOUTH OF EL PASO SATURDAY NOONTIME AND OVER THE
SOUTHERN TEXAS PANHANDLE LATE SATURDAY AFTERNOON. THIS PATH RESULTS
IN THE PACIFIC FRONT TO DROP SOUTHEAST THROUGH THE AREA INTO MEXICO
FRIDAY...BUT ONLY ALLOWS THE COLDER BACKDOOR FRONT MAYBE AS FAR AS
WEST THE RIO GRANDE VALLEY. THE OTHER CAMP CONTINUES TO CONSIST OF
THE NAM...WHICH NOW IS AT ABOUT THE SAME SPEED AS THE OTHER TWO
MODELS BUT ABOUT 100-150 MILES FURTHER SOUTH. THIS TAKES THE PACIFIC
FRONT SOUTHEAST ONLY THROUGH THE WESTERN CWA AND ALLOWS THE BACK
DOOR FRONT TO AT LEAST THE CONTINENTAL DIVIDE OR ARIZONA BORDER BY
FRIDAY EVENING. BOTH GFS/NAM HAVE BEEN GIVING FAIRLY HEAVY SNOWFALL
AMOUNTS FOR THE MOUNTAIN ZONES...THOUGH VARYING GREATLY BETWEEN RUNS
SOMETIMES. WILL PUT WINTER STORM WATCH FOR THESE ZONES BEGINNING
FRIDAY MORNING. JUST DONT HAVE MUCH CONFIDENCE IN MODELS ON LOWLAND
SOLUTION. NAM WOULD STILL SUGGEST DECENT CHANCE AT ACCUMULATIONS...
WHILE GFS/ECMWF SUGGEST LITTLE OR NO ACCUMULATIONS. WILL LET
DAYSHIFT DECIDE ON ANY ACTION FOR LOWLANDS AS LEAD TIME STILL PRETTY
HIGH FOR THE LOWLANDS.
UPPER RIDGE RAPIDLY BUILDS BACK OVER THE WEST COAST SUNDAY WITH
CLEARING SKIES AND TEMPERATURES BACK TO ABOVE NORMAL. RIDGE BREAKS
DOWN MONDAY AND BEYOND INTO MORE ZONAL FLOW WITH A SERIES OF SHORT
WAVES...ONE TUESDAY AFTERNOON AND ONE WEDNESDAY AFTERNOON. SOME MID
AND HIGH CLOUDS WITH BOTH FEATURES ALONG WITH AFTERNOON BREEZY TO
WINDY CONDITIONS.
&&
.AVIATION...14/12Z-15/12Z...
GENERALLY VFR CONDITIONS FOR THE NEXT 24 HOURS. FROM 18Z-00Z OCNL
MVFR VSBY BD AS STRONG AFTERNOON WINDS DEVELOP. AFT 09Z IN THE GILA
WILDERNESS...OCNL MVFR CIG -SHRA/-SHSN.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 68 42 49 31 52 / 0 10 20 50 30
SIERRA BLANCA TX 67 43 48 28 52 / 0 10 20 40 40
LAS CRUCES 67 41 47 28 51 / 0 10 20 50 30
ALAMOGORDO 67 38 43 24 49 / 0 10 20 50 40
CLOUDCROFT 46 24 34 20 34 / 0 10 20 50 40
TRUTH OR CONSEQUENCES 65 37 43 24 49 / 0 10 50 50 20
SILVER CITY 61 34 39 24 44 / 0 10 50 40 20
DEMING 67 41 45 27 51 / 0 10 50 40 20
LORDSBURG 67 41 46 28 50 / 0 10 60 40 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT
FOR NMZ022.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON FOR NMZ025.
TX...NONE.
&&
17 HEFNERHazardous weather outlook, Feb 14, 6:45 AM MST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 645 AM MST THU FEB 14 2008 NMZ022>025-030>032-TXZ055-056-151415- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 645 AM MST THU FEB 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS AND SOME BLOWING DUST ARE LIKELY ACROSS THE DESERT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAIN SHOWERS WILL DEVELOP FRIDAY MORNING ACROSS THE GILA WILDERNESS AND SPREAD SOUTHEASTWARD THROUGH FRIDAY NIGHT. THE RAIN WILL QUICKLY TURN TO SNOW IN THE MOUNTAINS FRIDAY AND POSSIBLY OVER THE LOWLAND FRIDAY NIGHT. SNOW COULD POSSIBLY BECOME HEAVY IN THE MOUNTAINS. THE SNOW IS EXPECTED TO END SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 14, 5:29 AM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 529 AM MST THU FEB 14 2008 NMZ023>024-030>032-TXZ055-056-142300- SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES ...ALAMOGORDO... LORDSBURG...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 529 AM MST THU FEB 14 2008 ...WINDY DUSTY CONDITIONS EXPECTED THIS AFTERNOON THEN A DRAMATIC WEATHER CHANGE IN STORE FRIDAY AND SATURDAY AS A STRONG WINTER STORM MOVES INTO THE AREA... WE WILL SEE A WINDY AND DUSTY DAY DEVELOP THIS AFTERNOON ACROSS THE DESERT AREAS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS...AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER SOUTHERN CALIFORNIA. THE WINDS WILL DIMINISH SOME EARLY THIS EVENING. SOME RAIN SHOWERS ARE POSSIBLE ON FRIDAY...LIKELY STARTING BY AFTERNOON. AS THE LOW DROPS DOWN INTO SOUTHEAST ARIZONA FRIDAY NIGHT COLDER AIR FROM THE EAST WILL PUSH WESTWARD ACROSS MUCH OF THE AREA. AS THIS COLD AIR MOVES IN RAIN SHOWERS WILL MIX WITH OR POSSIBLY TURN TO SNOW...FIRST OVER THE NORTHERN AND EASTERN LOWLANDS DURING THE LATE AFTERNOON ON FRIDAY...AND THEN ACROSS THE SOUTHERN LOWLANDS INCLUDING EL PASO...LAS CRUCES AND DEMING...FRIDAY NIGHT. THE SNOW SHOWERS WILL CONTINUE INTO SATURDAY MORNING...PERHAPS INTO THE AFTERNOON ACROSS OTERO AND HUDSPETH COUNTIES. SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE ACROSS THE LOWLANDS BY SATURDAY...MOSTLY IN SIERRA COUNTY. HOWEVER THERE REMAINS UNCERTAINTY CONCERNING THE MOVEMENT OF THE STORM AND THE EXTENT OF THE COLD AIR INTRUSION...SO PERSONS ARE ADVISED TO LISTEN TO NOAA WEATHER RADIO OR LOCAL TELEVISION AND RADIO STATIONS FOR FUTURE WEATHER FORECAST UPDATES. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 5:16 AM MST | Winter Storm Watch | EPZ | 8 hr | |
| Feb 14, 1:21 PM MST | Heavy Snow Warning | EPZ | 38 hr | |
| Feb 14, 1:21 PM MST | Snow Advisory | EPZ | 22 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.